Why did my cat start drooling after being given Benadryl?
Original Question: Little man whines and meows all night long and we can't sleep and I gave him a 1/4 mg of dissolved Benadryl in a dropper but he spat it out and it seems to make him slobber or make him temporary ill. - Myra
I must first caution you to never use any over-the-counter medications on your pet without talking to your veterinarian first. That being said, it sounds like Little Man could be having a taste reaction or reacting adversely to the Benadryl. Whining and crying at night could be a sign of multiple problems including hyperthyroidism, high blood pressure, blindness, and senior cognitive (brain) changes and I would highly suggest a thorough evaluation by your veterinarian.
All the best,
Dr. Ryan Llera
Disclaimer: healthcareforpets.com and its team of veterinarians and clinicians do not endorse any products, services, or recommended advice. All advice presented by our veterinarians, clinicians, tools, resources, etc is not meant to replace a regular physical exam and consultation with your primary veterinarian or other clinicians. We always encourage you to seek medical advice from your regular veterinarian.